MAUDE Adverse Event Report: COOK INC AMPLATZ WHISKER EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ WHISKER EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number THSF-35-260-AESW
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, while flushing an amplatz whisker extra-stiff support wire guide in preparation for a procedure involving percutaneous pulmonary angioplasty with transcatheter pulmonary valve implantation, the tip of the wire was found to be damaged.The device did not make patient contact.The package, which was not damaged, was stored standing on a shelf.Another device of the same type, from another lot, was used to complete the procedure.The patient did not experience any adverse effects due to this occurrence.Upon evaluation of the device on 02aug2023, mandril protrusion was noted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(6).G4: pma/510(k) number = k171764 h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as originally reported, while flushing an amplatz whisker extra-stiff support wire guide in preparation for a procedure involving percutaneous pulmonary angioplasty with transcatheter pulmonary valve implantation, the tip of the wire was found to be damaged.The device did not make patient contact.The package, which was not damaged, was stored standing on a shelf.Another device of the same type, from another lot, was used to complete the procedure.The patient did not experience any adverse effects due to this occurrence.Upon evaluation of the device on 02aug2023, mandril protrusion was noted.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The prior-to-use complaint device was returned to cook for investigation.The tip of the wire was damaged and the mandril protruded from the wire.A document-based investigation evaluation was performed.No related non-conformances or additional complaints were found on the lot.Cook also reviewed all lots manufactured by the same personnel, within the same timeframe, as the complaint device.One lot had a relevant non-conformance for mandril protrusion; however, all affected product was scrapped, and there have been no complaints on the lot.No additional complaints were noted on any lot reviewed during the investigation.As such, cook believes this to be an isolated event.The product ifu states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification; however, there is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a quality control deficiency contributed to this event.Responsible personnel were notified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ WHISKER EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17618380
Report Number1820334-2023-01147
Device Sequence Number15007067
Product Code DQX
UDI-Device Identifier00827002075153
UDI-Public(01)00827002075153(17)271122(10)15084284
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTHSF-35-260-AESW
Device Lot Number15084284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown